Journal of the Mathematical Society of Japan

Triple chords and strong (1, 2) homotopy

Noboru ITO and Yusuke TAKIMURA

Full-text: Open access

Abstract

A triple chord $\rlap{\ominus}\otimes$ is a sub-diagram of a chord diagram that consists of a circle and finitely many chords connecting the preimages for every double point on a spherical curve. This paper describes some relationships between the number of triple chords and an equivalence relation called strong (1, 2) homotopy, which consists of the first and one kind of the second Reidemeister moves involving inverse self-tangency if the curve is given any orientation. We show that a knot projection is trivialized by strong (1, 2) homotopy, if it is a simple closed curve or a prime knot projection without $1$- and $2$-gons whose chord diagram does not contain any triple chords. We also discuss the relation between Shimizu's reductivity and triple chords.

Article information

Source
J. Math. Soc. Japan, Volume 68, Number 2 (2016), 637-651.

Dates
First available in Project Euclid: 15 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1460727373

Digital Object Identifier
doi:10.2969/jmsj/06820637

Mathematical Reviews number (MathSciNet)
MR3488138

Zentralblatt MATH identifier
1341.57003

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57Q35: Embeddings and immersions

Keywords
triple chords knot projections spherical curves strong (1, 2) homotopy

Citation

ITO, Noboru; TAKIMURA, Yusuke. Triple chords and strong (1, 2) homotopy. J. Math. Soc. Japan 68 (2016), no. 2, 637--651. doi:10.2969/jmsj/06820637. https://projecteuclid.org/euclid.jmsj/1460727373


Export citation

References

  • S. Eliahou, F. Harary and L. H. Kauffman, Lune-free knot graphs, J. Knot Theory Ramifications, 17 (2008), 55–74.
  • N. Ito and A. Shimizu, The Half-twisted splice operation on reduced knot projections, J. Knot Theory Ramifications, 21 (2012), 1250112, 10 pp.
  • N. Ito and Y. Takimura, (1, 2) and weak (1, 3) homotopies on knot projections, J. Knot Theory Ramifications, 22 (2013), 1350085, 14 pp.
  • N. Ito, Y. Takimura and K. Taniyama, Strong and weak (1, 3) homotopies on knot projections, Osaka J. Math., 52 (2015), 617–646.
  • M. Khovanov, Doodle groups, Trans. Amer. Math. Soc., 349 (1997), 2297–2315.
  • M. Sakamoto and K. Taniyama, Plane curves in an immersed graph in $\Bbb R\sp 2$, J. Knot Theory Ramifications, 22 (2013), 1350003, 10 pp.
  • A. Shimizu, The reductivity of spherical curves, Topology Appl., 196 (2015), part B, 860–867.